Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 90, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2001, 5:29 PM EDT for Wayne County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 13, 2001, 6:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:45 PM EDT | Thunderstorm Wind | Odum, GA | Large trees and power lines were blown down on Gail Road. Roof blown off mobile home. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 1:45 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT WED JUN 13 2001 CURRENTLY...LINGERING BAND OF CONVECTION ACROSS EXTREME N FL AND S GA. THE DIRECT EFFECTS OF ALLISON ON THIS BAND ARE WANING...AS EVIDENCED IN THE VIS SAT PIX WHICH SHOW NEARLY CLOUD-FREE ATLC WATERS E OF CWA. REMNANTS OF ALLISON APPEAR TO BE JUST E OF KCAE. MODELS...MODELS SIMILAR WITH MOST NEARBY FEATURES...BUT PRECIP FIELDS REALLY VARY. WILL BLEND MOS POPS WITH CLIMO FOR THIS FCST. MOS TEMPS APPEAR TO BE SIMILAR AND SLIGHTLY ABOVE CLIMO. THIS MAKES SENSE AS W TO SW SYNOPTIC FLOW CONTINUES AND SOME SUBSIDENCE ON BACKSIDE OF LOW WARMS THE ATMOSPHERE. PUBLIC...SUSPECT TOMORROW WILL ALMOST BE BACK TO NORMAL SUMMERTIME PATTERN...BUT MAY REMAIN SOME ENHANCEMENT NEAR FL/GA LINE ALONG AXIS OF PVA. LIGHTER GRADIENT FLOW AND LESS CLOUD COVER SHOULD LEAD TO AN E COAST SEABREEZE THU...WITH FARTHEST INLAND PENETRATION OVER FL. BEST POPS WILL PROBABLY BE NEAR THE NE FL COAST TOMORROW AFTN. EXTENDED...MRF STILL SHOWS WEAK FRONT APPROACHING THE AREA DURING THE WEEKEND. CURRENT PACKAGE LOOKS GOOD. MARINE...ALTHO GUIDANCE LOOKS MARGINAL FOR DROPPING SCA OVER GA WATERS UNTIL LATER TONIGHT...TREND HAS BEEN SLOW DECREASE IN WIND SPEEDS AND WAVE HEIGHTS. BELIEVE A STRONGLY WORDED SCEC SHOULD COVER THE SITUATION. PRELIM... AMG 71/92/70/92 3423 SSI 73/89/73/90 3423 JAX 73/92/72/93 3534 GNV 72/92/71/92 3423 31 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...CARROLL AVIATION/FIRE...SHASHY
In the hours before
Special weather statement, Jun 13, 11:50 AM EDT, 5 hours 39 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1150 AM EDT WED JUN 13 2001 ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON... SHOWER AND THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BE AS WIDE SPREAD AS THAT EXPERIENCED OVER THE PAST SEVERAL DAYS. HOWEVER... SCATTERED STORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FROM THE OKEFENOKEE SWAMP TO THE SUWANNEE VALLEY AREA. DUE TO GUSTY WINDS JUST ABOVE THE SURFACE AND MODERATE ATMOSPHERIC INSTABILITY...A FEW STORMS MAY BECOME STRONG OR SEVERE. MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WILL BE TOWARD THE EAST TO NORTHEAST AT 25 MPH. THE STRONGEST STORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. SPOTTER ACTIVATION MAY BE REQUESTED IF STRONG STORMS DEVELOP. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:59 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 46 min |
| Jun 13, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 44 min |
| Jun 13, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.